MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is presently following up to determine the details of this event.When additional information has been received, appropriate investigative actions will be taken.
 
Event or Problem Description
A crown prt pericardial heart valve was implanted on (b)(6) 2015.Device was explanted on (b)(6) 2018 and was replaced by perceval s.
 
Additional Manufacturer Narrative
Based on the size of the replacement device (b)(4) provided in the event narrative, it is possible that mis-sizing contributed to the reported event.
 
Event or Problem Description
A crown prt pericardial heart valve was implanted on (b)(6) 2015.Device was explanted due to structural valve deterioration on (b)(6) 2018 and was replaced by perceval s.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna19, (b)(4), as they pertain to the reported event, were retrieved and reviewed.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Radiographic analysis of the valve showed the presence of intrinsic calcification in all the leaflets.Histo-morphological review confirmed the presence of valve stenosis due to intrinsic and vegetating calcifications on all three leaflets.A 7 mm tear was identified on one leaflet.The stent and sewing ring were covered by fibrous pannus that protruded 2-4 mm into the lumen, contributing to valve stenosis.The pericardium of all three leaflets were thickened due to calcification.Small thrombus depositions and blood entrapment were identified on the leaflets.Focal gram + bacteria and some inflammatory cells were also identified.Based on the analyses performed, the reported structural valve deterioration was confirmed.Leaflet calcification caused stiffening and led to progressive valve stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis, and the observed tear may have contributed to aortic insufficiency.Structural valve deterioration is the major cause of failure in bioprosthetic heart valves, and the principle underlying pathologic process is cuspal calcification.It is possible that the patient's clinical conditions and risk factors contributed to the structural valve deterioration observed in this valve; however, as the patient's clinical history was not available the root cause of this event ultimately cannot be determined.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7252362
Report Number3004478276-2018-00126
Device Sequence Number1090595
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)190831
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer02/12/2018
03/22/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/11/2018
03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR